Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected by Aelius Group. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.
I am working on a taper (no laughing) from 10/325s. I have also been taking Ambien to help sleep through the night and I think it works great, but I ran out and the refil costs $125 for 30 at Kaiser. So I asked my doctor for something cheaper and he prescribed me trazodone. My doctor does not know that I am still taking about 100mgs of Hydro a day still, tapering down 10 mgs every 3 days.
I looked on the web and could not find any interaction between the 2 drugs. Is trazodone a good sleep aid? It looks like its mainly used as an AD?
Thank you for any information. And I know I should tell my doctor, but he's the reason I got hooked on the opiates to begin with and he thinks I'm past it. He's a nice guy and didn't mean to get me hooked.
I've taken trazodone many times, on and off opiates. When I first took it, it worked like magic to get me to sleep. Over the years, it has lost its effectiveness for me if I use it for more than a few weeks (the doctor has to keep upping the dosage for me). But - it did work well for a long time. Good Luck, my friend!! Sounds like the taper is going well if you're down to 100 mg a day. Not long, huh?
When I was detoxing that Trazadone saved my ***! Before that I tried Ambien (which had worked well for me in the past) and it didn't help me at ALL. Weird. Try the trazadone. I really liked it. Worked like a charm.
JIm, I used both ambien and trazodone. During w/d nothing worked for me.
I also switch to trazodone because of the cost of ambien and found that I would wake up "hung over."
And I know I should tell my doctor, but he's the reason I got hooked on the opiates to begin with and he thinks I'm past it. He's a nice guy and didn't mean to get me hooked.
Just deleted what I was going to write because I may be reading between the lines here. But I want to address blaming our doctors or other people. So if you will indulge me.
This is my opinion only Jim..
I am responsible for my drug abuse: Not the people in my life: not the doctor, the internet, the pusher, the friend.
I am responsible for my drug abuse: not circumstances in my life:
not the death of my mother, the deployment of my son, the injury to my sister, my surgery, my unemployment, my financial mess, my life.
As long as I was blaming other people for the poor choices I was making in my life, I had an excuse to use drugs. I donít have any more excuses.
:D:D:D You said "don't laugh". But I'm not. I'm just smiling.
Actually, I'm grinning and thinking of what you are thinking: Well darn, I didn't mean the doctor made me an addict. I meant, he happened to prescribe me the meds with which I made myself an addict.
And, just to let you know, trazodone, also known as desyrel, is an old anti-depressant they used to use before they invented all these 3rd and 4th generation new serotonin uptake inhibitors.
They always prescribed it at night, as it has a side effect of drowsiness. After your body adjusts to this however, you have to be sure to take it right before you go to bed, as the sedating effects can wear off quickly.
There should be no problem in terms of interactions with the hydro.
I apologize to my Doctor for the slander. Of course he did not make me an addict, he just supplied me with an abundance of the drugs unknowingly enabling me to pursue my ambitions of becoming an opiate addict (sorry about my sarcasm). My doctor is a great guy, but he should have noticed that I was refilling my prescription every week, it went on for about 5 months before he caught it. Thats Kaiser for you, he felt really bad that he did not catch me sooner, but the bottom line is I WAS THE ONE REFILLING THE SCRIPTS. He did a lot to try and help me stop. I did manage to quit for 3 weeks, but then I had a more serious relapse. So I have been trying to taper now for about 3 weeks, my wife is helping me and I've had 2 slips when I managed to find the hidden pills. My wife's never had to do anything like this and I feel really bad that she has to treat me like a child (right Sam?) and hide my toys. I do need to be carefull about the things I say here. Please keep in mind that I am still in the fog, and will be for at least another 2 to 3 weeks, though the fog should be thinning.
Sounds like the trazodone is a good sleep aid, did you people only take it at bedtime? Because it sounds like the normal treatmant is for AD and has people taking it during the day. Let me know what I can expect.
Always great to here from so many of you, my addict forum friends, thanks for all of your input, and as I learned before I need to be careful about the things I type because they don't always come out the way I intended.
quote:Originally posted by jimbobrob
I did manage to quit for 3 weeks, but then I had a more serious relapse. So I have been trying to taper now for about 3 weeks, my wife is helping me and I've had 2 slips when I managed to find the hidden pills.
Well...actually, a slip is when I fall on a banana peel. A relapse is when I make a choice to go a'hunting for pills that were stashed away for my own safety.:)
What do you think? Love, Ar
EXODUS FROM MMT;12-25-02
"There is no easier, softer way - if nothing changes, nothing changes"
As doctor, allow me to address two topics on this thread:
1) Trazadone is a great sleep aid for those coming off of opiates. It is actually what I prescribe to alot of my patients when detoxing. melatonin, an over the counter supplement, is also a good aid in sleeping. I take that myself, some people do, however complain of extremely vivid dreams which make the drug intolerable for them. I have not had that problem. Also, Elavil, an anti-depressant, is a good drug to take at night because of the added benefit that it helps you sleep.
2) I have found, to my dissappointment, that too many people are blaming doctors, drug companies, etc. for their drug addiction. We are responsible for our own actions. And do you know how often physicians get sued for NOT PRESCRIBING PAIN MEDICATIONS TO PATIENTS THAT ARE OBVIOUSLY DRUG SEEKERS?? It is much too often. Oh, and I can also get sued if I decide to stop giving you pain medications and you go into bad withdrawals. So, doctors have unwillingly become the Brothers' Keepers........That SUX!!!!!
Hey I apologized to my doctor. It was an unfortunate choice of words when I said he's the reason. I really meant he "helped" me, "enabled" me, but did not force me or even recommend to me to abuse the drugs, that was purely my choice and it really wasn't a choice it was an evolution.
I know the odds of the taper working are slim Bully, you know that too, taper schmaper. But you also know that I am a self employed person with a wife and 2 kids. My wife works in another job and if I went into rehab (which I might have to) she would have to take time off from work and we really can't afford it. But it still is an option, just a tough one. Which is what I need to keep in mind when it comes to making this taper work.
I was also thinking about going on sub for 21 days, the last time I stopped it was stopping the sub, which seems easier since the buzz goes away from sub after the first few days.
I know all of the ins and outs of Sub so people save your warnings, been there, done that.
I just need to make this work.
And when I said slip Arlene, I guess the slip was my wifes, leaving the pills in an obvious location (her purse). I know it was an accident, but that I consider a slip, because, yes, I was looking for the pills, but I consider searching for the pills a normal part of my taper routine, I really never expect to find them, and usually I look in a couple of places and quit real quick, knowing they could be anywhere... So sad, but true.
And please!!! I am in no way blaming my dear wife for the slip. I was the one looking for the pills. So what am I to do, as long as I continue to look for the pills? What's that mean?
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.